Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 16, 2017, 10:21 PM CDT for 7 counties in Oklahoma; Benton County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2017, 10:21 PM CDT (03:21 UTC)
- Expired
- Aug 16, 2017, 11:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Cherokee County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Okmulgee County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 11.6
The text
As transmitted.
332
WWUS84 KTSA 170321
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
1021 PM CDT WED AUG 16 2017
ARZ001-010-OKZ060>070-170415-
Benton AR-Washington AR-Tulsa OK-Rogers OK-Delaware OK-Okfuskee OK-
Mayes OK-Adair OK-Muskogee OK-Okmulgee OK-Cherokee OK-Wagoner OK-
Creek OK-
1021 PM CDT WED AUG 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTHWESTERN
WASHINGTON...SOUTHERN ROGERS...MAYES...NORTHERN ADAIR...CHEROKEE...
TULSA...DELAWARE...EASTERN CREEK...WAGONER...NORTHERN MUSKOGEE...
OKMULGEE AND NORTHEASTERN OKFUSKEE COUNTIES UNTIL 1115 PM CDT...
At 1021 PM CDT, strong thunderstorms were located along a line
extending from 5 miles north of South West City to 2 miles south of
Chloeta to 2 miles southeast of Catoosa to 5 miles southwest of
Kellyville. Movement was southeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Rogers... Muskogee...
Bentonville... Sand Springs...
Claremore... Tahlequah...
Siloam Springs... Okmulgee...
Wagoner... Jay...
Pryor... Owasso...
Bella Vista... Bixby...
Sapulpa... Jenks...
Glenpool... Coweta...
This includes the following highways,
Interstate 44 between mile markers 194 and 263.
Interstate 49 near mile marker 76, between mile markers 78 and 84,
and between mile markers 86 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until midnight CDT for
northeastern and east central Oklahoma...and northeastern Oklahoma.
LAT...LON 3650 9462 3650 9387 3645 9387 3595 9456
3545 9612 3606 9648 3616 9621 3616 9600
3624 9600 3651 9513 3651 9501 3655 9500
3667 9463
TIME...MOT...LOC 0321Z 326DEG 24KT 3659 9463 3639 9497 3617 9571 3588
9627
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 16, 8:33 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 16, 8:33 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
833 PM CDT Wed Aug 16 2017
...UPDATE...
.DISCUSSION...
Line of strong to severe thunderstorms continue to push into
northeast Oklahoma this evening with the threat for damaging winds
of 60-70 mph. Strongest cell moving through the Ralston area,
which is likely producing wind damage along leading edge of cold
pool. Convection should begin to slowly weaken as line approaches
the I-44 corridor where surface instability drops off. It appears
that band of storms is narrow and moving fast enough to not create
a significant threat for flooding at this time. Will continue to
monitor for now, but may be able to drop portions of the flash
flood watch depending on latest radar trends.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 AM CDT Thursday for OKZ054>072.
AR...Flash Flood Watch until 7 AM CDT Thursday for ARZ001-002-010-011-
019-020.
&&
SHORT TERM...12Hazardous weather outlook, Aug 16, 9:25 PM CDT, 56 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
925 PM CDT Wed Aug 16 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-171045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
925 PM CDT Wed Aug 16 2017
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Line of strong to severe thunderstorms, capable of producing wind
gusts to 60 mph will continue moving through northeast Oklahoma this
evening. Storms should begin to slowly weaken as line pushes south
if I-44 into a more stable air-mass. A few strong storms however
will remain possible with gusty winds as line moves into southeast
Oklahoma and northwest Arkansas overnight. Locally heavy rain will
also be likely with localized flooding in a few areas possible.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...Heavy Rain Potential.
SATURDAY THROUGH MONDAY...Thunderstorm Potential...Dangerous Heat
Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Thunderstorm chances will remain in the forecast Thursday across
Southeast Oklahoma and Northwest Arkansas as the cold front makes
its way through the region. A limited severe potential could be
possible over far Southeast Oklahoma ahead of the front.
Additional thunderstorm chances return Friday as an upper level
low pressure system moves across the Plains. Periods of heavy
rainfall will again be possible Friday with this next system.
A more typical August weather pattern looks to set up over the
weekend and into the start of next week. This will allow for warm
and humid conditions along with small daytime thunderstorm
chances to be possible across Eastern Oklahoma and Northwest
Arkansas this weekend into early next week.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Aug 16, 7:14 PM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
714 PM CDT WED AUG 16 2017
OKZ054-055-059-170115-
Osage OK-Pawnee OK-Washington OK-
714 PM CDT WED AUG 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OSAGE...NORTHERN
WASHINGTON AND NORTHWESTERN PAWNEE COUNTIES UNTIL 815 PM CDT...
At 713 PM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Sedan to 4 miles southeast of Tonkawa.
Movement was east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Pawhuska... Pawnee...
Fairfax... Copan...
Shidler... Ralston...
Burbank... Elgin...
Skedee... Grainola...
Foraker... Bigheart...
Pearsonia... Hulah...
Osage Hills State Park... Southern Kaw Lake...
Webb City... Wah Sha She State Park...
Apperson...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.
LAT...LON 3700 9579 3696 9579 3625 9690 3625 9692
3633 9693 3634 9703 3651 9703 3655 9690
3658 9689 3660 9692 3659 9705 3668 9706
3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0013Z 267DEG 26KT 3714 9613 3663 9728
69Special weather statement, Aug 16, 8:28 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
828 PM CDT WED AUG 16 2017
OKZ054-055-057>061-170230-
Tulsa OK-Craig OK-Osage OK-Rogers OK-Pawnee OK-Ottawa OK-
Washington OK-
828 PM CDT WED AUG 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CRAIG...NORTHERN
ROGERS...SOUTHEASTERN OSAGE...WESTERN OTTAWA...SOUTHERN WASHINGTON...
SOUTHEASTERN PAWNEE AND NORTHEASTERN TULSA COUNTIES UNTIL 930 PM
CDT...
At 826 PM CDT, the leading edge of strong thunderstorm outflow wind
was located along a line that extended from 6 miles south of Edna to
5 miles southwest of Delaware to 4 miles east of Wynona. Movement
was southeast at 25 mph. This strong wind was preceding the
thunderstorms that were producing it by about 20 minutes.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations in or near the path include...
Northwestern Tulsa... Sand Springs...
Miami... Vinita...
Owasso... Skiatook...
Collinsville... Commerce...
Chelsea... Sperry...
Oologah... Afton...
Ramona... Ochelata...
Jennings... Foyil...
Bluejacket... Avant...
Westport... Talala...
This includes Interstate 44 between mile markers 279 and 298.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.
LAT...LON 3672 9492 3651 9535 3651 9543 3647 9544
3617 9603 3616 9663 3660 9600 3659 9545
3685 9504 3700 9505 3700 9485
TIME...MOT...LOC 0126Z 311DEG 22KT 3697 9539 3674 9574 3655 9625
69Special weather statement, Aug 16, 9:34 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
934 PM CDT WED AUG 16 2017
OKZ060>063-067-170330-
Tulsa OK-Rogers OK-Delaware OK-Wagoner OK-Mayes OK-
934 PM CDT WED AUG 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGERS...CENTRAL
DELAWARE...MAYES...NORTHERN WAGONER AND SOUTHEASTERN TULSA COUNTIES
UNTIL 1030 PM CDT...
At 932 PM CDT, the leading edge of strong thunderstorm outflow wind
was located along a line that extended from 3 miles southwest of
Fairland to 4 miles southeast of Keystone State Park. Movement was
east at 35 mph. This strong wind was preceding the thunderstorms
that were producing it by about 20 minutes.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Southeastern Tulsa... Broken Arrow...
Claremore... Jay...
Pryor... Bixby...
Jenks... Coweta...
Pryor Creek... Catoosa...
Verdigris... Chouteau...
Inola... Locust Grove...
Salina... Langley...
Adair... Spavinaw...
Foyil... Disney...
This includes Interstate 44 between mile markers 235 and 271.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until midnight CDT for
northeastern Oklahoma.
LAT...LON 3638 9460 3616 9507 3616 9512 3613 9512
3586 9568 3586 9603 3650 9549 3651 9462
TIME...MOT...LOC 0232Z 283DEG 32KT 3671 9488 3610 9621
69Special weather statement, Aug 16, 9:43 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
943 PM CDT WED AUG 16 2017
OKZ054>061-063-064-170330-
Tulsa OK-Craig OK-Osage OK-Rogers OK-Delaware OK-Pawnee OK-Ottawa OK-
Nowata OK-Washington OK-Creek OK-
943 PM CDT WED AUG 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHERN ROGERS...
NORTHERN DELAWARE...SOUTHEASTERN OSAGE...OTTAWA...NORTHERN CREEK...
SOUTHERN WASHINGTON...NOWATA...SOUTHEASTERN PAWNEE AND TULSA COUNTIES
UNTIL 1030 PM CDT...
At 943 PM CDT, strong thunderstorms were located along a line
extending from Loma Linda to 4 miles northwest of Ketchum to near
Oilton. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Claremore...
Miami... Vinita...
Nowata... Owasso...
Bixby... Sapulpa...
Jenks... Glenpool...
Skiatook... Catoosa...
Grove... Collinsville...
Cleveland... Mannford...
Commerce... Chelsea...
This includes Interstate 44 between mile markers 202 and 235, and
between mile markers 272 and 324.
A severe thunderstorm watch remains in effect until midnight CDT for
northeastern Oklahoma.
LAT...LON 3700 9462 3651 9463 3650 9549 3586 9601
3608 9662 3616 9662 3616 9669 3669 9591
3700 9533
TIME...MOT...LOC 0243Z 275DEG 30KT 3698 9460 3658 9507 3606 9658
69Special weather statement, Aug 16, 9:54 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Tulsa OK 954 PM CDT WED AUG 16 2017 OKZ064-065-170345- Okfuskee OK-Creek OK- 954 PM CDT WED AUG 16 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CREEK AND NORTHWESTERN OKFUSKEE COUNTIES UNTIL 1045 PM CDT... At 954 PM CDT, strong thunderstorms were located along a line extending from 4 miles southeast of Agra to near Oilton. Movement was east at 35 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Bristow... Drumright... Oilton... Depew... Shamrock... Milfay... This includes Interstate 44 between mile markers 178 and 202. A severe thunderstorm watch remains in effect until midnight CDT for northeastern and east central Oklahoma. LAT...LON 3610 9662 3611 9661 3591 9614 3556 9662 TIME...MOT...LOC 0254Z 282DEG 29KT 3584 9682 3606 9657
Special weather statement, Aug 16, 10:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1021 PM CDT WED AUG 16 2017
ARZ001-010-OKZ060>070-170415-
Benton AR-Washington AR-Tulsa OK-Rogers OK-Delaware OK-Okfuskee OK-
Mayes OK-Adair OK-Muskogee OK-Okmulgee OK-Cherokee OK-Wagoner OK-
Creek OK-
1021 PM CDT WED AUG 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTHWESTERN
WASHINGTON...SOUTHERN ROGERS...MAYES...NORTHERN ADAIR...CHEROKEE...
TULSA...DELAWARE...EASTERN CREEK...WAGONER...NORTHERN MUSKOGEE...
OKMULGEE AND NORTHEASTERN OKFUSKEE COUNTIES UNTIL 1115 PM CDT...
At 1021 PM CDT, strong thunderstorms were located along a line
extending from 5 miles north of South West City to 2 miles south of
Chloeta to 2 miles southeast of Catoosa to 5 miles southwest of
Kellyville. Movement was southeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Rogers... Muskogee...
Bentonville... Sand Springs...
Claremore... Tahlequah...
Siloam Springs... Okmulgee...
Wagoner... Jay...
Pryor... Owasso...
Bella Vista... Bixby...
Sapulpa... Jenks...
Glenpool... Coweta...
This includes the following highways,
Interstate 44 between mile markers 194 and 263.
Interstate 49 near mile marker 76, between mile markers 78 and 84,
and between mile markers 86 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until midnight CDT for
northeastern and east central Oklahoma...and northeastern Oklahoma.
LAT...LON 3650 9462 3650 9387 3645 9387 3595 9456
3545 9612 3606 9648 3616 9621 3616 9600
3624 9600 3651 9513 3651 9501 3655 9500
3667 9463
TIME...MOT...LOC 0321Z 326DEG 24KT 3659 9463 3639 9497 3617 9571 3588
9627The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:14 PM CDT | Special Weather Statement | TSA | Osage | 61 min |
| Aug 16, 7:17 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 58 min |
| Aug 16, 7:49 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 56 min |
| Aug 16, 7:52 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Osage, Washington | 53 min |
| Aug 16, 8:28 PM CDT | Special Weather Statement | TSA | Washington | 62 min |
| Aug 16, 8:39 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Washington | 66 min |
| Aug 16, 8:45 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Nowata, Ottawa, Rogers, Washington | 60 min |
| Aug 16, 9:34 PM CDT | Special Weather Statement | TSA | Delaware, Mayes, Wagoner | 56 min |
| Aug 16, 9:43 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Ottawa, Rogers, Tulsa | 47 min |
| Aug 16, 9:54 PM CDT | Special Weather Statement | TSA | Creek | 51 min |
| Aug 16, 10:22 PM CDT | Special Weather Statement | TSA | Creek, Okfuskee, Okmulgee | 68 min |
| Aug 16, 11:12 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Muskogee, Okfuskee, Okmulgee, Wagoner | 63 min |
| Aug 17, 12:22 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg, Sequoyah | 38 min |
| Aug 17, 1:01 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg, Sequoyah | 29 min |
| Aug 17, 1:18 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg, Pushmataha | 42 min |
| Aug 17, 1:37 AM CDT | Special Weather Statement | TSA | Sequoyah | 23 min |
| Aug 17, 2:02 AM CDT | River Flood Warning | TSA | Ottawa | 54 hr |
| Aug 17, 2:02 AM CDT | Special Weather Statement | TSA | Choctaw | 28 min |
| Aug 17, 2:16 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Sequoyah | 5 hr |
| Aug 17, 3:05 AM CDT | Special Weather Statement | TSA | Choctaw | 40 min |
| Aug 17, 10:15 AM CDT | River Flood Advisory | TSA | Sequoyah | 15 hr |
| Aug 17, 9:58 AM CDT | River Flood Advisory | TSA | Crawford, Franklin | 24 hr |
Nearby
Special Weather Statements in Oklahoma, 2017Special Weather Statements in Arkansas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.